Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 29, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 20, 2017, 10:14 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 10:14 PM EDT (02:14 UTC)
- Expired
- May 21, 2017, 4:25 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
690 WHUS72 KKEY 210214 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EDT SAT MAY 20 2017 GMZ054-055-074-075-211000- /O.NEW.KKEY.SC.Y.0029.170521T0214Z-170521T1000Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 PM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL CONTINUE TONIGHT ACROSS THE WESTERN FLORIDA STRAITS...WEST OF THE WEST END OF THE SEVEN MILE BRIDGE. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE WESTERN GULF STREAM WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
1 follow-up statement
065 WHUS72 KKEY 210825 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 AM EDT SUN MAY 21 2017 GMZ054-055-074-075-210930- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-170521T1000Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 AM EDT SUN MAY 21 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS THE WESTERN FLORIDA STRAITS FOR WINDS OF 15 TO 20 KNOTS SUNDAY. $$ MCLOVIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:30 PM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 20, 3:30 PM EDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Key West FL 330 PM EDT Sat May 20 2017 .DISCUSSION... By late this morning and early afternoon, coverage of showers decreased and the Florida Keys and its coastal waters enjoyed a partly cloudy afternoon. Visible imagery show low level winds from the southeast and land observations are reporting winds of 10 to 15 knots with gusts to around 20 mph. Temperatures were 85 to 90 degrees along the Keys. .FORECAST... High pressure to the east of the Florida Peninsula today will extend over the sunshine state through around Tuesday night and then slide south. Weather conditions locally will be dry, with winds from the east to southeast general direction. On Tuesday, the high pressure will start to move east and a cold front, extending from the northeast United States, will be progressing southeast and approach central Florida by Thursday morning and stall. As this front approaches, moisture from the western Caribbean will be pushed north into our area. Meaning, rain and active weather are expected from late Tuesday through the weekend. The forecast was slightly adjusted based on the latest guidance from the GFS but remains under guidance. This will be adjust it as we get closer in time. Temperatures will remain in the upper 70s to upper 80s range every day. && .MARINE... Winds picked up some speed late this morning along the western waters of Hawk Channel and outer gulf. However, these are expected to drop 20 knots later this evening and overnight and continue to decrease a few extra knots on Sunday. By Monday, winds be near 10 knots and turning from the southeast on Tuesday and from the south on Wednesday. && .AVIATION... Winds will be the primary issue in the TAFs. Expect southeast (110- 120 degrees) winds 10 to 15 knots with gusts near 20 knots through early evening. Expect generally dry conditions through the period. Some isolated very light showers will develop but coverage too low to mention in the TAFs. && .PRELIMINARY POINT TEMPS/POPS... Key West 80 87 79 86 / 10 10 10 10 Marathon 80 89 79 88 / 10 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...KN Aviation/Nowcasts....MM Data Collection......Fling Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 20, 5:35 AM EDT, 16 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 535 AM EDT Sat May 20 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 535 AM EDT Sat May 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for all Keys coastal waters today due to sustained east to southeast surface winds near 20 knots. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits tonight. A Small Craft Advisory may be required for the coastal waters of the Gulf of Mexico and Hawk Channel tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory may be required for the coastal waters of the Florida Straits Sunday and Sunday night. No hazardous weather is expected at this time for Monday through Tuesday. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Tuesday night through Friday. The primary thunderstorm hazard will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.